MAUDE Adverse Event Report: LIEBEL-FLARSHEIM INJ. OPTIV DH,SI W/OEM

LIEBEL-FLARSHEIM INJ. OPTIV DH,SI W/OEM
Model Number 844005
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Type of Reportable Event Malfunction
Event or Problem Description
This case was reported by a facility in brazil on 28 may 2026.The customer states that air was injected into the patient instead of contrast.
 
Additional Manufacturer Narrative
Overall investigation summary: a complaint was received on optivantage injector 844005 serial number (b)(6) alleging air was injected into a patient instead of contrast and the customer requested evaluation of the injector.Regional service was dispatched to the customer site to investigate the customer report.Service engineer reported that the injector was operational during the technical visit, with no errors or any issue detected.Operational tests were performed, calibration was verified, and instructions on correct usage were provided to those present.Instructions for the proper purging of air from the system prior to injection, as well as precautions, are covered in detail in the instructions for use (ref.Ifu, 848581 revision c, section 4.1), including steps to prevent air injections.Additionally, the optivantage injector sends a prompt to the operator requiring them to ensure all air is purged from the system and associated consumables, prior to injection.The operator must press a button on the injector acknowledging this has been completed prior to the device enabling the injection.Therefore, air injections are typically user related.The equipment did not display any errors during testing which may indicate an operational error during use.Service engineer recommended that refresher training be conducted with the unit's staff.The injector was released for customer use.A review of guerbet complaint tracking system (cts) showed no related complaint activity for this device.Impact assessment summary: no injury to the patient/user reported.Imdrf codes: b01; c23; d11.Root / probable cause code: improper use of device.Root / probable cause summary: refer to investigation summary.No additional capa required at this time.Guerbet quality will continue to monitor and trend for similar issues.These trends and issues are reported on during quality metrics review and during the management reviews to consider input for additional corrective action.

Brand Name
INJ. OPTIV DH,SI W/OEM
Common Device Name
INJ. OPTIV DH,SI W/OEM
Manufacturer (Section D)
LIEBEL-FLARSHEIM
2111 e. galbraith rd
cincinnati
Manufacturer Contact
jacob miller
2111 e. galbraith rd
cincinnati, OH 
MDR Report Key25561976
Report Number1518293-2026-00023
Device Sequence Number10012949
Product Code IZQ
UDI-Device Identifier10746190002710
UDI-Public0110746190002710
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number844005
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown